Solutions of perturbed Schrödinger equations with critical nonlinearity

Yanheng Ding, Fang-Hua Lin

Research output: Contribution to journalArticle

Abstract

We consider the perturbed Schrödinger equation - ε 2 Δu + V(x)u = P(x)|u|{p - 2} u + k(x)|u|{2 - 2} u & text for, x ∈ ℝ N {u(x) 0} & text{as}, {|x| → ∞ where N ≥ 3, 2*N) Px (N-2) is the Sobolev critical exponent, p ∈ (2, 2*), P(x) and K(x) are bounded positive functions. Under proper conditions on V we show that it has at least one positive solution provided that ≤ Em ; for any m ∈ N, it has m pairs of solutions if ≤ Em; and suppose there exists an orthogonal involution τ ℝ N to ℕ N such that V(x), P(x) and K(x) are τ -invariant, then it has at least one pair of solutions which change sign exactly once provided that E ≤ E, where E and Em are sufficiently small positive numbers. Moreover, these solutions u to 0 in H1N as 0.

Original languageEnglish (US)
Pages (from-to)231-249
Number of pages19
JournalCalculus of Variations and Partial Differential Equations
Volume30
Issue number2
DOIs
StatePublished - Oct 2007

Fingerprint

Nonlinearity
Critical Sobolev Exponent
Sign Change
Involution
Positive Solution
Invariant
Text

ASJC Scopus subject areas

  • Mathematics(all)
  • Analysis
  • Applied Mathematics

Cite this

Solutions of perturbed Schrödinger equations with critical nonlinearity. / Ding, Yanheng; Lin, Fang-Hua.

In: Calculus of Variations and Partial Differential Equations, Vol. 30, No. 2, 10.2007, p. 231-249.

Research output: Contribution to journalArticle

@article{b7bf793168e8401c85a1381b2c5de7a9,
title = "Solutions of perturbed Schr{\"o}dinger equations with critical nonlinearity",
abstract = "We consider the perturbed Schr{\"o}dinger equation - ε 2 Δu + V(x)u = P(x)|u|{p - 2} u + k(x)|u|{2 - 2} u & text for, x ∈ ℝ N {u(x) 0} & text{as}, {|x| → ∞ where N ≥ 3, 2*N) Px (N-2) is the Sobolev critical exponent, p ∈ (2, 2*), P(x) and K(x) are bounded positive functions. Under proper conditions on V we show that it has at least one positive solution provided that ≤ Em ; for any m ∈ N, it has m pairs of solutions if ≤ Em; and suppose there exists an orthogonal involution τ ℝ N to ℕ N such that V(x), P(x) and K(x) are τ -invariant, then it has at least one pair of solutions which change sign exactly once provided that E ≤ E, where E and Em are sufficiently small positive numbers. Moreover, these solutions u to 0 in H1 ℝ N as 0.",
author = "Yanheng Ding and Fang-Hua Lin",
year = "2007",
month = "10",
doi = "10.1007/s00526-007-0091-z",
language = "English (US)",
volume = "30",
pages = "231--249",
journal = "Calculus of Variations and Partial Differential Equations",
issn = "0944-2669",
publisher = "Springer New York",
number = "2",

}

TY - JOUR

T1 - Solutions of perturbed Schrödinger equations with critical nonlinearity

AU - Ding, Yanheng

AU - Lin, Fang-Hua

PY - 2007/10

Y1 - 2007/10

N2 - We consider the perturbed Schrödinger equation - ε 2 Δu + V(x)u = P(x)|u|{p - 2} u + k(x)|u|{2 - 2} u & text for, x ∈ ℝ N {u(x) 0} & text{as}, {|x| → ∞ where N ≥ 3, 2*N) Px (N-2) is the Sobolev critical exponent, p ∈ (2, 2*), P(x) and K(x) are bounded positive functions. Under proper conditions on V we show that it has at least one positive solution provided that ≤ Em ; for any m ∈ N, it has m pairs of solutions if ≤ Em; and suppose there exists an orthogonal involution τ ℝ N to ℕ N such that V(x), P(x) and K(x) are τ -invariant, then it has at least one pair of solutions which change sign exactly once provided that E ≤ E, where E and Em are sufficiently small positive numbers. Moreover, these solutions u to 0 in H1 ℝ N as 0.

AB - We consider the perturbed Schrödinger equation - ε 2 Δu + V(x)u = P(x)|u|{p - 2} u + k(x)|u|{2 - 2} u & text for, x ∈ ℝ N {u(x) 0} & text{as}, {|x| → ∞ where N ≥ 3, 2*N) Px (N-2) is the Sobolev critical exponent, p ∈ (2, 2*), P(x) and K(x) are bounded positive functions. Under proper conditions on V we show that it has at least one positive solution provided that ≤ Em ; for any m ∈ N, it has m pairs of solutions if ≤ Em; and suppose there exists an orthogonal involution τ ℝ N to ℕ N such that V(x), P(x) and K(x) are τ -invariant, then it has at least one pair of solutions which change sign exactly once provided that E ≤ E, where E and Em are sufficiently small positive numbers. Moreover, these solutions u to 0 in H1 ℝ N as 0.

UR - http://www.scopus.com/inward/record.url?scp=34547252497&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=34547252497&partnerID=8YFLogxK

U2 - 10.1007/s00526-007-0091-z

DO - 10.1007/s00526-007-0091-z

M3 - Article

VL - 30

SP - 231

EP - 249

JO - Calculus of Variations and Partial Differential Equations

JF - Calculus of Variations and Partial Differential Equations

SN - 0944-2669

IS - 2

ER -